Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 50, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 21, 2004, 6:26 PM MDT for Cherry County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2004, 6:26 PM MDT (00:26 UTC)
- Expired
- May 21, 2004, 7:30 PM MDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2197 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 19.7
The text
As transmitted, in the capitals the NWS used until 2016.
256 WUUS53 KLBF 220026 SVRLBF NEC031-220130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 726 PM CDT FRI MAY 21 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 830 PM CDT(730 PM MDT) * AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 13 MILES WEST OF MERRITT RESERVOIR DAM...OR ABOUT 34 MILES SOUTHWEST OF VALENTINE... AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERRITT RESERVOIR DAM AROUND 740 PM CDT LAT...LON 4280 10129 4239 10129 4237 10022 4283 10023 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:32 PM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 21, 1:32 PM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 232 PM CDT FRI MAY 21 2004 ...FORECAST FOCUS ON CONVECTION IN NEAR TERM... .DISCUSSION... WITH H5 FLOW PATTERN MORE AMPLIFIED TO THE SOUTHWEST...SFC LOW CENTER DEEPENING NEAR GLD KS AS FCST BY BOTH THE ETA AND GFS. WARM FRONT HAS STALLED FROM NEAR GLD TO NORTH OF BBW AND OFK AND IS EVIDENT BY SOME WEAK CLOUD CONVERGENCE. ALSO SOME TOWERING CU AND ISOLATED STORMS IN THE WRN PNHDLE. IN AREA OF HIGHER DWPTS ADVECTED NWWRD...CONSIDERABLE STRATOCU HAS FORMED. AS DEEPER MIXING OCCURS THIS SHOULD BECOME MORE SCATTERED. WEAK H7 WAVE IN FLOW SHOULD BE ENOUGH TO GENERATE ISOLATED TO WIDELY SCATTERED CONVECTION ACROSS THE SWRN HALF OF FA. AREA OF SEVER CONCERN WITH BE FROM SERN CUSTER COUNTY INTO CENTRAL CHERRY COUNTY...PARTICULARLY IN AN AXIS JUST NORTH OF WARM FRONT FROM NEAR ARNOLD TO ONL WHERE DWPTS MAY POOL IN THE LOWER/MID 60S. NOT ONLY WILL LG HAIL AND DMG WNDS BE A THREAT BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE THIS EVENING. ENTIRE AREA OF CONVECTION SHOULD EXIT SWRN HALF OF FA BY MIDNIGHT AND EXIT ENTIRE FA LATE TONIGHT. SATURDAY...SFC LOW/FRONT SETTLES FURTHER SOUTHEAST WITH FA IN MAINLY NE WINDS. A STRONG MID LEVEL TROUGH WILL MOVE THROUGH THE FA WITH INCREASING CHC OF CONVECTION. SEVERE WEATHER AGAIN A THREAT WITH POTENTIAL FOR STRONGER UPDRAFTS AND BETTER COVERAGE OF CONVECTION BY LATE AFTN EARLY EVENING. THIS WILL BE SUPPORTED BY COUPLED UPPER JET STRUCTURE AND FOCUSED UPPER LEVEL DIVERGENCE. TEMPERATURES WILL BE COOLER IN THE LOWER/MID 70S. SATURDAY NIGHT...DEVELOPING CONVECTIONS SHOULD MOVE INTO THE NORTHEAST FA BEFORE EXITING LATE. SUBSIDENCE WILL SET IN TO THE WEST. H5 FLOW BECOMES ZONAL SUNDAY WITH HEIGHT RISES. WILL KEEP SLIGHT CHC ACROSS THE NORTH CENTRAL INVOF SURFACE LOW WITH COLD FRONT SWEEPING THROUGH LATE. COOLER AIR BEHIND A COLD FRONT MONDAY WITH A SLIGHT CH FOR SHOWER OR TS IN THE AFTERNOON AND NIGHT. .EXTENDED DISCUSSION... CHC OF SHOWERS TUESDAY/TUESDAY NIGHT AHEAD OF H5 TROUGH. STORM TRACK SHOULD REMAIN TO OUR NORTH WED/THU BEFORE NEXT CHC ARRIVES FRI/FRI NIGHT. SEASONABLE TEMPS IN THE 70S. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
Hazardous weather outlook, May 21, 2:33 PM MDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT FRI MAY 21 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-221100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT FRI MAY 21 2004 ...SEVERE THUNDERSTORM WATCH FOR THE EASTERN PANHANDLE INTO PORTIONS OF WEST CENTRAL NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF THE OUTLOOK AREA LATE THIS EVENING. THE AREA OF GREATEST RISK WILL BE EAST OF LINE EXTENDING FROM OCONTO IN CUSTER COUNTY...TO THEDFORD IN THOMAS COUNTY...TO CODY IN CHERRY COUNTY. A WARM FRONT EXTENDING ACROSS SOUTHWEST INTO NORTH CENTRAL NEBRASKA...WILL BE THE FOCUS FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS GUSTS. THIS BOUNDARY WILL ALSO CONTRIBUTE TO A FEW STORMS CAPABLE OF PRODUCING TORNADOES...AS NORTHEAST WINDS NORTH OF THE FRONT AND SOUTH WINDS...SOUTH OF FRONT...CONVERGE OVER NORTHEAST PORTIONS OF THE OUTLOOK AREA. ISOLATED SEVERE THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE WEST OF THE ABOVE LINE ALONG ANOTHER SURFACE BOUNDARY EXTENDING NORTH TO SOUTH ACROSS THE WESTERN OUTLOOK AREA. LARGE HAIL AND DAMAGING WINDS GUSTS WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT SATURDAY OVER ALL BUT THE EXTREME NORTHERN PORTIONS OF THE OUTLOOK AREA. THE RISK AREA IS EXPECTED TO BE SOUTH AND WEST OF A LINE FROM ONEILL THROUGH AINSWORTH TO VALENTINE. OTHERWISE...THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH AT LEAST TUESDAY AS THE FRONT OSCILLATES NORTH AND SOUTH ACROSS NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS THE OUTLOOK AREA...ESPECIALLY AREAS ALONG AND EAST OF HIGHWAY 83. 13
In the hours before
Local storm report, May 21, 4:57 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
557 PM CDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 SE LISCO 41.49N 102.61W
05/21/2004 0.88 INCH GARDEN NE PUBLIC
&&
MBLocal storm report, May 21, 5:06 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM CDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 1 NE ELI 42.95N 101.43W
05/21/2004 0.75 INCH CHERRY NE PUBLIC
&&
MBLocal storm report, May 21, 5:07 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM CDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 10 SW CODY 42.83N 101.39W
05/21/2004 0.75 INCH CHERRY NE PUBLIC
&&
MBLocal storm report, May 21, 5:08 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 1 SE LISCO 41.49N 102.61W
05/21/2004 0.88 INCH GARDEN NE PUBLIC
&&
MBLocal storm report, May 21, 5:34 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 7 NNW OSHKOSH 41.50N 102.40W
05/21/2004 1.00 INCH GARDEN NE PUBLIC
&&
DPSpecial weather statement, May 21, 6:02 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 702 PM CDT FRI MAY 21 2004 NEZ004-220102- SHERIDAN NE- INCLUDING THE CITIES OF...GORDON...HAY SPRINGS AND RUSHVILLE 702 PM CDT FRI MAY 21 2004 ...THE SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM MDT FOR SHERIDAN COUNTY HAS BEEN CANCELED... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS ACROSS SHERIDAN COUNTY. AS OF 6 PM MDT...THE THREAT FOR ADDITIONAL SEVERE WEATHER HAS ENDED. IF SEVERE WEATHER WAS OBSERVED IN SHERIDAN COUNTY THIS EVENING...PLEASE CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:19 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 41 min |
| May 21, 7:27 PM MDT | Tornado Warning | LBF | Brown | 33 min |
| May 21, 7:57 PM MDT | Tornado Warning | LBF | Loup, Rock | 48 min |
| May 21, 8:44 PM MDT | Tornado Warning | LBF | Garfield | 46 min |
| May 21, 8:57 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 48 min |
| May 21, 9:05 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 40 min |
| May 21, 9:18 PM MDT | Tornado Warning | LBF | Wheeler | 42 min |
| May 21, 9:46 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 44 min |
| May 21, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 29 min |
| May 21, 10:02 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 43 min |
| May 22, 12:20 AM MDT | Severe Thunderstorm Warning | LBF | Hooker | 55 min |
| May 22, 1:43 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| May 22, 2:14 PM MDT | Tornado Warning | LBF | Arthur, Grant | 46 min |
| May 22, 2:42 PM MDT | Tornado Warning | LBF | Hooker | 63 min |
| May 22, 2:57 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 63 min |
| May 22, 2:58 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 62 min |
| May 22, 3:10 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 65 min |
| May 22, 3:28 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| May 22, 3:45 PM MDT | Tornado Warning | LBF | McPherson | 45 min |
| May 22, 3:48 PM MDT | Tornado Warning | LBF | Hooker, Thomas | 42 min |
| May 22, 4:11 PM MDT | Tornado Warning | LBF | Lincoln | 64 min |
| May 22, 4:26 PM MDT | Tornado Warning | LBF | Logan | 49 min |
| May 22, 4:43 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 32 min |
| May 22, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 39 min |
| May 22, 4:55 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 65 min |
| May 22, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| May 22, 5:16 PM MDT | Tornado Warning | LBF | Logan | 29 min |
| May 22, 5:18 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| May 22, 5:24 PM MDT | Tornado Warning | LBF | Custer | 51 min |
| May 22, 5:30 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
| May 22, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 22, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Loup | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.